IDEAS home Printed from
MyIDEAS: Login to save this paper or follow this series

Sharing a common resource with concave benefits

  • Ambec, S.

A group of agents enjoy concave and single-peak benefit functions from consuming a shared resource. They also value money (transfers). The resource is scarce in the sense that not everybody can consume its peak. The paper characterizes the unique (resource and money) allocation that is efficient, incentive compatible and equal-sharing individual rational. It can be implemented (i) by selling the resource or taxing extraction and redistributing the money collected equally, or (ii) by assigning property rights on equal shares in a competitive market. Next, the paper posits an allocation that is incentive compatible, individual rational and assigns to every agent no more than its peak benefit.

If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.

File URL:
Download Restriction: no

Paper provided by Grenoble Applied Economics Laboratory (GAEL) in its series Working Papers with number 200601.

in new window

Date of creation: 2006
Date of revision:
Handle: RePEc:gbl:wpaper:200601
Contact details of provider: Postal: 1241 rue des Résidences, Domaine Universitaire, 38400 Saint Martin d'Hères
Phone: (0033) 4 76 82 54 39
Web page:

More information through EDIRC

References listed on IDEAS
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:

as in new window
  1. Moulin, Herve, 1991. "Welfare bounds in the fair division problem," Journal of Economic Theory, Elsevier, vol. 54(2), pages 321-337, August.
  2. Varian, Hal R., 1974. "Equity, envy, and efficiency," Journal of Economic Theory, Elsevier, vol. 9(1), pages 63-91, September.
  3. Schmeidler, David & Vind, Karl, 1972. "Fair Net Trades," Econometrica, Econometric Society, vol. 40(4), pages 637-42, July.
  4. Ching, Stephen, 1992. "A simple characterization of the uniform rule," Economics Letters, Elsevier, vol. 40(1), pages 57-60, September.
Full references (including those not matched with items on IDEAS)

This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.

When requesting a correction, please mention this item's handle: RePEc:gbl:wpaper:200601. See general information about how to correct material in RePEc.

For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Agnès Vertier)

If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

If references are entirely missing, you can add them using this form.

If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

Please note that corrections may take a couple of weeks to filter through the various RePEc services.

This information is provided to you by IDEAS at the Research Division of the Federal Reserve Bank of St. Louis using RePEc data.